MAUDE Adverse Event Report: ST. JUDE MEDICAL BRK-1 XS TRANSSEPTAL NEEDLE, 98 CM LENGTH; TROCAR

ST. JUDE MEDICAL BRK-1 XS TRANSSEPTAL NEEDLE, 98 CM LENGTH; TROCAR
Model Number G407212
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 10/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
During a left ventricular tachycardia ablation procedure, the patient became hypotensive and a pericardial tamponade was noted.During the transseptal puncture, the patient began to cough at the moment the needle exited the sheath.No excessive force was noted to be seen on the ablation catheter.A pericardiocentesis was performed and the patient was stabilized.There were no performance issues with any abbott devices.
 
Event or Problem Description
During a left ventricular tachycardia ablation procedure, a cardia tamponade occurred.The patient's blood pressure decreased slowly during the procedure and when the sbp was at 59 mmhg a cardiac echo was performed and a cardiac tamponade was noted.A pericardiocentesis was performed and the patient was stabilized with the sbp returning to normal.The physician stated the perforation occurred during the transseptal puncture when the patient began to cough at the moment the needle exited the sheath.During the procedure there was no excessive force noted to be seen on the ablation catheter.There were no performance issues with any abbott devices.
 
Additional Manufacturer Narrative
Additional information: b5, h2.
 
Additional Manufacturer Narrative
Additional information: g4, h2, h3, h6.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported cardia tamponade could not be conclusively determined.Per the ifu, cardiac perforation is a known risk during the use of this device.

Brand Name
BRK-1 XS TRANSSEPTAL NEEDLE, 98 CM LENGTH
Common Device Name
TROCAR
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key10779728
Report Number3008452825-2020-00546
Device Sequence Number11034864
Product Code DRC
UDI-Device Identifier05414734205191
UDI-Public05414734205191
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K072278
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberG407212
Device Catalogue NumberG407212
Device Lot Number7212523
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/09/2020
Supplement Date Received by Manufacturer10/09/2020
11/10/2020
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date11/03/2020
11/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;